Florida, 2006Tornado in Florida, July 6, 2006
July 6, 2006 · NWS MLB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 6, 1:00 PM EST, 0 minutes earlier.
Area forecast discussion, Jul 6, 1:00 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
200 PM EDT THU JUL 6 2006
.DISCUSSION...
...ANOTHER WET DAY ON TAP FRIDAY WITH LOCALLY HEAVY RAINFALL...
TONIGHT...KMLB 88D SHOWS CONVECTION ON A SLOW BUT STEADY INCREASE
...ESPEC ACROSS THE SRN HALF CWA. GIVEN THE EXTENSIVE DEEP LAYER
MOISTURE IN PLACE COUPLED WITH ABUNDANT SFC HEATING...CONVECTIVE
ACTIVITY WILL CONTINUE TO FILL IN ACROSS THE NRN/CTRL CWA THROUGH
LATE AFTN AND CONTINUE THRU EARLY EVENING. HAVE PAINTED RELATIVELY
HIGH POPS (30 SOUTH INTR TO 50 NE COAST) FOR THE EARLY EVENING...
WITH ACTIVITY TAPERING OFF TWD MIDNIGHT.
FRI...UPPER TROUGH WILL SLOW AS IT APPROACHES THE STATE. GFS AND
NAM-WRF IN AGREEMENT THAT DEEPEST MOISTURE (PWATS WELL ABOVE 2.0
INCHES) WILL POOL ACROSS THE NORTHERN CWA. AMBIENT OFFSHORE FLOW
WILL COLLIDE WITH THE EAST COAST SEA BREEZE TO PRODUCE STRONGEST
MOISTURE CONVERGENCE ALONG THE COASTAL COUNTIES. COOLER TEMPS ALOFT
( -8C @ 500 MB) SHOULD PROMOTE AFTERNOON CONVECTION AND POSSIBLY
SOME STRONG TO SEVERE STORMS AS WELL. UNSTABLE AIRMASS SHOULD
CONTINUE TO SUPPORT SCATTERED CONVECTION INTO THE EVENING
HOURS...WITH THE STEERING FLOW TAKING ACTIVITY DOWN THE SPACE AND
TREASURE COASTS.
SAT...GFS HAS FLIP-FLOPPED WITH REGARD TO THE TIMING OF THE TROUGH.
LATEST RUN AGAIN MOVES THE TROUGH NORTHEAST UP THE EASTERN SEABOARD
BEFORE BECOMING NEGATIVELY TILTED ACROSS THE MID-ATLANTIC STATES.
WHILE DRYING MAY NOT BE AS PRONOUNCED AS THE NAM-WRF DEPICTS...DRIER
AIR MOVING INTO NORTHERN FL SHOULD LIMIT PRECIP CHANCES NORTH OF THE
CAPE. SURFACE HIGH BUILDING OFF THE EASTERN SEABOARD SAT NIGHT WILL
MERGE WITH THE SEMI-PERMANENT ATLANTIC RIDGE AS A WEAK AREA OF LOW
PRESSURE MOVES UP ALONG THE NORTHERN GULF STREAM.
SUN-THU...ONSHORE FLOW AROUND THE RIDGE WILL PERSIST THROUGH THE
PERIOD...RESULTING IN A CONTINUATION OF THE MOIST CONDITIONS.
GFS/ECM STILL KEYING IN ON AN APPROACHING WAVE WHICH WILL LIKELY
INCREASE RAIN CHANCES TOWARDS MIDWEEK.
&&
.MARINE...COMBINATION OF S-SW WINDS 10-15KT WITH A SMALL SWELL
COMPONENT WILL CONTINUE TO PRODUCE SEAS IN THE 3-5FT RANGE OVERNIGHT.
MAIN MARINE CONCERN CONTINUES TO BE ENHANCED WINDS/SEAS INVOF SCT TO
NMRS MARINE TSRA...WHICH WILL BE MOVING EASTWARD OVER THE INTRACOASTAL
AND ATLANTIC WATERS. HAZARDS WILL INCLUDE FREQUENT LIGHTNING...GUSTY
WINDS AND LOCALLY ROUGH SEAS. PERSISTENT ONSHORE FLOW WILL DEVELOP
SAT...THOUGH WAVE WATCH SUGGESTS SEAS WILL ONLY TOP OUT AROUND 3-4FT
THROUGH EARLY NEXT WEEK.
&&
.AVIATION...GIVEN THE CURRENT COVERAGE ON RADAR AND SW STEERING FLOW
...EXPECT NMRS SHRA WITH SCT IFR TSRA THRU ABOUT 00Z ACROSS THE
MCO-ORL-SFB AERODROMES...AND ENDING AROUND 01Z-02Z FOR DAB-MLB-VRB.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 84 72 86 / 50 90 60 50
MCO 75 87 72 88 / 30 90 50 50
MLB 72 86 70 87 / 40 90 60 50
VRB 73 87 71 87 / 40 80 50 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...CRISTALDI
LONG TERM....HIRSCH
Hazardous weather outlook, Jul 6, 10:20 AM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1120 AM EDT THU JUL 6 2006
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
062100-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
1120 AM EDT THU JUL 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORM IMPACT...
DEEP SOUTHWEST SURFACE AND STEERING FLOW...COUPLED WITH DAYTIME
HEATING...THE AFTERNOON SEA BREEZE...AND AN UPPER LEVEL TROUGH OVER
SOUTHWEST FLORIDA WILL CAUSE SHOWERS AND LIGHTNING STORMS TO FOCUS
TOWARD THE EAST COAST DURING THE LATE AFTERNOON AND EARLY EVENING.
A MODERATE THREAT OF LIGHTNING WILL EXIST IN THIS AREA...AND A FEW
STORMS COULD BECOME STRONG NEAR BOUNDARY COLLISIONS...PRODUCING WIND
GUSTS OF AROUND 35 MPH.
...FLOOD IMPACT...
DEEP TROPICAL MOISTURE RESIDES OVER THE AREA...AND STORMS WILL HAVE
THE POTENTIAL TO PRODUCE LOCAL RAIN TOTALS OF BETWEEN ONE AND THREE
INCHES. THIS IS MOST LIKELY TO OCCUR AS STORMS MOVING IN FROM THE
SOUTHWEST PILE UP ALONG THE EAST COAST SEA BREEZE OVER THE COASTAL
COUNTIES. TEMPORARY PONDING OF WATER MAY OCCUR IN POOR DRAINAGE
LOCATIONS.
...MARINE THUNDERSTORM GUST IMPACT...
THUNDERSTORMS WILL FOCUS TOWARD THE EAST COAST LATER TODAY WITH
SOME PUSHING OFFSHORE. A FEW STORMS MAY BECOME STRONG WITH THE
POTENTIAL FOR WIND GUSTS OF 35 KNOTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY WITH STRONG
STORMS POSSIBLE ON FRIDAY. LIGHTNING WILL CONTINUE TO BE THE PRIMARY
HAZARD...WITH LOCALLY HEAVY RAINFALL ALSO POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF ANY WARNINGS BECOME
NECESSARY. PLEASE REPORT ANY RAINFALL AMOUNTS OF TWO INCHES OR MORE
TO THE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE.
CRISTALDI
Tornado, Lake
- When
- July 6, 1:00 PM EST
- Where
- Lake County, 6 mi E of Paisley
- Rating
- F0
- Path length
- 2 mi
- Path width
- 40 yd
- Property damage
- $70,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 28.980, -81.433
A waterspout touched down in the St. Johns River along Highway 44 east of Paisley. It quickly made landfall near a marina on the Lake County side of the river. It destroyed a pontoon boat and severly damaged eight others.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, July 6, 20061 death · 1 event
- Lightning Strike in Louisiana, July 6, 20061 death · 1 event
- Flash Flooding and Hail in Washington, July 6, 2006$4.9 million · 0.75 in hail · 5 events
- Flash Flood in New Mexico, July 6, 2006$100,000 · 1 event
- Flash Flood in Nevada, July 6, 20062 injured · 1 event
- Lightning Strike in Alabama, July 6, 20061 injured · 1 event
- Lightning Strike in Washington, July 6, 20061 injured · 1 event
- Hail and Damaging Winds in Montana, July 6, 200670 kt wind · 6 events
- Hail in Idaho, July 6, 20061 in hail · 5 events
- Hail in Oregon, July 6, 20061 in hail · 4 events
- Flash Flooding in Virginia, July 6, 20063 events
- Hail in Wyoming, July 6, 20060.88 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519503.